weird bleeding on depo injection

Hi all, just looking for a little advice or if anyone has experienced anything similar:

Im 19, perfect BMI, not pregnant & no children

I'm currently on the 3 monthly Depo-Provera injection.. The first injection was completely fine and actually stopped my periods (which is great because I suffer from extremely heavy and painful ones). The second injection I had very light bleeding but was not fresh blood, it was brown in colour and was alot thicker than fresh blood in the last week before my 3rd injection was due. The Third injection I had light bleeding (same kind of blood as above) two months in, so a month before my 4th injection. I had my 4th injection at the end of October and the strange brown blood started around 3 weeks in and is constant.. its still happening now. I cannot take the combined pill as I suffer from migraines, and was using Micronor (mini pill) previous to the Depo, but went through very heavy very painful periods.

I've spoken to two GP's about the bleeding issue and if there are any ways around it, one suggested it might be an option to take the mini pill on top of the depo injection to keep my progestogen levels at what my body needs, but the other said no.

has anyone else had anything similar and know anything more about it?

3 Replies

oldestnewest
  • Hi There,

    It would probably be best to go and have a chat with your local contraceptive/sexual health clinic. They may be able to suggest other solutions and may run some tests to rule out infection etc, and the doctors there would be more experienced about what else to add in or discuss (and fit) other options to control the bleeding.

    Best Wishes

    Jules

  • I've had the injection before.it seems to be the form of contraception that slot of people suffer the side effects from. It gave me constant pregnancy symptoms and I put on weight. I had normal period whilst on the injection but everybody reacts differently. I have heard of doctors using two types of contraception to counter out the effects of another but it's worth seeing a family planning clinic or sexual health clinic at the hospital as they are in a better position to give you advice really. Hope this helps.

  • I was on the depo injection for years and although I never experienced any bleeding while I was on it I suffered from really severe cramps and my GP recommended the mini pill also, I found it worked for me. I also have a friend that went through what you are going through she still has the depo but takes the pill too and its made her life much easier.

You may also like...